MAUDE Adverse Event Report: XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0320
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint screwdriver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal tip was sheared off as reported, and the remaining portion was twisted in a manner that suggests it was being rotated counterclockwise when the instrument malfunction occurred.A functionality assessment was not performed due to the damaged condition of the instrument, which was removed from distributable inventory.The torque driver handle returned was not within specification and was removed from distributable inventory, which was determined to not be a factor for the cross connector removal because it does not limit applied torque in a counterclockwise rotation.A dhr review was performed for the screwdriver complaint lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/11/2016.The alternate surgical system contains the appropriate instrument for cross connector implantation and removal.It is unknown why the physician elected to use a screwdriver from a different surgical system for the cross connector removal.The distal tips of the two screwdrivers are very similar, but not interchangeable for function in different surgical systems.The transition from the screwdriver tip to the main shaft is different, the overall instrument length is different, and the angle of the distal end of the driver is different.The root cause of this event is the use of the incorrect instrument.There have been four other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer received notification of a system screwdriver malfunction on (b)(6) 2021.It was reported that the distal tip of a system screwdriver sheared off when being used for a cross connector removal from an alternate surgical system from the manufacturer.There were no known patient complications associated with this complaint.An alternate available instrument was used to successfully complete the surgical procedure.The torque driver handle that was being used when the instrument malfunction occurred, was also requested to be returned to the manufacturer for complaint assessment.The complaint screwdriver and torque driver handle were received on 10/15/2021 at the manufacturer for complaint assessment.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key12675781
Report Number3005031160-2021-00023
Device Sequence Number4233661
Product Code PEK
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number057362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;